MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 C-STEM AMT SZ1 HI OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

DEPUY IRELAND - 9616671 C-STEM AMT SZ1 HI OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 157014070
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D6a: implantation day was unknown date in 2014.H3, h6 investigation summary: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed poor fixation of the bone cement attached to the c-stem amt sz1 hi offset.Therefore it is reasonable to conclude there was a weak adherence or separation of the bond between the implant to cement interface.Although a specific root cause is not established for the loosening condition, there are many factors that could have contribute to it, including the improper fixation or separation of the bond observed between the cement and implant interface.However, consideration must be given to all other potential influences such as patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the c-stem amt sz1 hi offset would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that there was a revision of a c-stem pinnacle.The reason for revision was because the stem was loose, and the hip was unstable.No allegation was made by the surgeon in relation to the loose stem.The cement/stem interface was loose.Cement bone/bone interface was sound.The surgeon noted that it was a very difficult primary.It was done by a different surgeon and they struggled to get a sz 1ho c-stem in.The x-ray showed that due to the anterior-lateral approach, the stem was put in varus.The hip was unstable because at the primary surgery, the cup was placed at the wrong version.The cup was explanted.It was extremely well fixed.The liner was explanted with the shell, but the lot number is unreadable as the liner was damaged when explanted.Reclaim bimentum was implanted.Affected side: right side.

Brand Name
C-STEM AMT SZ1 HI OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21687924
Report Number1818910-2025-04524
Device Sequence Number9282434
Product Code LPH
UDI-Device Identifier10603295060284
UDI-Public(01)10603295060284(17)180430(10)D13033341
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K082239
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number157014070
Device Lot NumberD13033341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown